MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: the data files and balloon catheter, 2af284 with lot number 60151 were returned and analyzed.The data files showed that 16 injections were performed on the date of the event without triggering any system notice.The first 5 applications were performed with the returned balloon catheter and the remaining eleven applications were performed with two other balloon catheters.Visual inspection of the balloon catheter showed the device was intact with no apparent issues.Dissection showed a guide wire lumen kink at 1.02 inches from the tip inside the balloons.Pressure test did not show leaks.In conclusion, the reported issue was confirmed through product analysis.The balloon catheter failed the return product inspection due to the guide wire lumen kink.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, the guide wire lumen was kinked on the balloon catheter.The balloon catheter was replaced with resolve.The case was completed with cryo.No patient complications have been reported as a result of this event.

Brand Name
ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key7878378
Report Number3002648230-2018-00658
Device Sequence Number13965523
Product Code OAE
UDI-Device Identifier00643169753693
UDI-Public00643169753693
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2019
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number60151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR